Advertisement

Partially Ordered Topological Spaces and Fixed Points

  • P. V. SubrahmanyamEmail author
Chapter
Part of the Forum for Interdisciplinary Mathematics book series (FFIM)

Abstract

A partial order on a set induces a natural topology on this set, and special properties of the partial order influence this topology significantly. These aspects lead to new and interesting fixed point theorems. The interconnections among partial order, topology and fixed point property were systematically investigated by Wallace [11], Ward [12] and Manka [6]. This chapter highlights these contributions to fixed point theory and supplements the theorems detailed in the preceding chapter.

References

  1. 1.
    Birkhoff, G.: Lattice Theory. American Mathematical Society, Providence (1948)Google Scholar
  2. 2.
    Borsuk, K.: A theorem on fixed points. Bull. Acad. Pol. Sci. 2, 17–20 (1954)zbMATHGoogle Scholar
  3. 3.
    Connell, E.H.: Properties of fixed point spaces. Proc. Am. Math. Soc. 10, 974–979 (1959)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Klee, V.: An example related to the fixed point property. Niew arch. voor Wiskunde 8, 81–82 (1960)Google Scholar
  5. 5.
    Manka, R.: Association and fixed points. Fundam. Math. 91, 105–121 (1976)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Manka, R.: Connection between set theory and the fixed point property. Colloq. Math. 43, 177–184 (1987)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Manka, R.: On fixed point theorems for multifunctions in dendroids. Colloq. Math. 42, 185–192 (1987)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Nadler, S.B.: The fixed point property for continua. Apartaciones Matematicas 30 (2005)Google Scholar
  9. 9.
    Schweigert, G.E.: Fixed elements and periodic types for homeomorphisms on S.L.C continua. Am. J. Math. 66, 229–244 (1944)Google Scholar
  10. 10.
    Wallace, A.D.: Monotone transformations. Duke Math. J. 9, 487–506 (1943)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Wallace, A.D.: A fixed point theorem. Bull. Am. Math. Soc. 51, 413–416 (1945)CrossRefGoogle Scholar
  12. 12.
    Ward Jr., L.E.: Partially ordered topological spaces. Proc. Am. Math. Soc. 5, 144–161 (1954)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Ward Jr., L.E.: A characterization of the fixed point property for a class of set-valued mappings. Fundam. Math. 50, 159–164 (1961)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ward Jr., L.E.: Monotone surjections having more than one fixed point. Rocky Mt. J. Math. 4, 95–106 (1974)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Whyburn, G.T.: Analytic Topology. American Mathematical Society, Providence (1942)Google Scholar
  16. 16.
    Wilder, R.L.: Topology of Manifolds. American Mathematical Society, Providence (1949)Google Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of Technology MadrasChennaiIndia

Personalised recommendations